Entry 06: Day 1 - Few side effects!
2000-Apr-17 : I am in a raring good mood! I gave myself the shot last night at 9:15pm, intending to go to bed at 11:00pm. Michael Douglas and Sean Penn had other plans for me, and I stayed up watching "The Game" (what a great movie!) until 12:30am. I had a little bit of trouble falling asleep, but not due to any ill side-effects. My leg felt fine where I administered the shot (well, just a small touch achey) and my stomach felt fine.
At 4:30am (7 hours after injection) I woke up shivering with chills. I woke up Lisa in attempting to steal her warmth, and she nicely shut the window and went and got me some Advil, of which I took 2. (Advice to others undergoing Rebetron therapy--keep some of your pain killer of choice on your bedside table.) I had to pee a little bit (which is to say, I had a small urge to urinate, not an urge to urinate a small amount) and decided that it would be easier to fall back asleep with the chills if I removed that annoyance. So off to the bathroom went I. I tell you this--that was a bad idea as far as my chills were concerned. Full-body shivering of a magnitude I'm not sure I've experienced before. I got back in bed and wrapped myself around Lisa for warmth, shaking all over. She attempted to sooth me, and I told her that she should just go back to sleep. To this she laughed and replied, "Right, like I can sleep in this hot earthquake zone." We laughed a bit and (after she got up again, darling that she is, and got me another blanket) I slowly extricated myself from her as I got warm enough, so as to stop roasting her alive.
At 5:30am I woke up sweating. (Fevered chills aside, I usually like it to be quite cool when I sleep, not under a sheet, down comforter, and thick blanket in a 65 degree room.) The chills were gone, I threw off the additional blanket, and went back to bed. And that's the end of the side-effects I've felt so far. I woke up at 10:30am feeling well-rested and good.
If I were pessimistic, I'd say that it's probably going to get worse with the 2nd and 3rd injection, as my body gets more and more interferon building up in it. However, optimist that I am, I choose to believe that it's probably worst at the beginning and gets better as you approach the 3-4 week mark, which leaves me sittin' pretty!
I must remember to drink lots of water before bed on injection nights. My last glass of water was at 10:30pm, and I still had to get up to go to the bathroom. Since this can't be avoided, I figure I might as well massively hydrate myself. I say this because (to be blunt) the color of my urine in the morning told me that I was a little de-hydrated. Probably could have avoided some degree of those chills with more liquid. Vive le H2O!
Although the side-effects thus far have been quite limited, I am quite happy that I'm taking some time off of work for the beginning of the treatment. I'm not sure how I'd be feeling today if I had to wake up 2 hours earlier, before I was ready. As they advise in the supplemental treatment material, I plan on getting lots of good rest.
Finally, since I'm feeling so happy and good, I figure I can end this entry on the one downside I see--I've been kind of banking on the fact that one of the common side-effects people report is loss of appetite. You could say that I've been storing food for the winter, despite it being spring. I was all set to use this treatment as the diet that I need.
This morning I had three buttermilk biscuits and 3.5 sausages (plus the day's start 8 pills and glass of water/juice). No loss of appetite in sight for me. *sigh* I suppose I'll have to start implementing self-restraint in my eating after all. :/
Ready to take on the world,
- Gavin :)
Update, later the same day : Sore, now. My back aches. Probably, I suspect, not from the drugs so much as the thrashing last night. Still, worth noting. Advil taken.
|ok ee cummings style to camoflage my typos & mispellings as purposeful artistic events I will redo this comment. the earlier ones were mostly cheers, prayers and offers to administer the medsis you wanted. so1st yeah nurse lisa!!!! and keep that pma gav!!!--the thoughts I had after talking to you last night was about the chills--did you perchance take your temp to see if you also had a fever? (and if so hopefully not with a chompable glass mercury thermometer) and if you did what was it? as a little kid you used to spike scarely high temps 103-105 (i forget how to do that degree sign) which we were instructed to lower as quickly as possible so that they wouldn't precipitate a reurrence of the seizures you had @ birth and result in brain damage. so anyway I was wondering if the fever was part of the "cure" or the assualt on the virus or was something again to be eliminated via drugs or cold baths asap. how high is dangerous? If you don't know the answer to this ask your doc because, if it's ok to go with the fever instead of trying to lower it then hot tub parties or @ least warm tub soaks when the chills hit would probably go a long way towards relaxing your muscles and possibly eliminating the post richter shaking soreness. anyway I love you and hope dose 2 goes as well as dose 1-mom|
|No, much as I wish I had, I did not take my temperature that night. I considered that when I wrapped myself up in the blankets to get back to sleep, but didn't have the energy to do so. Although I don't think I will be experiencing the chills again (through the magic of preventative Advil) I will certainly test my temperature if the fever does recur.|
|Anonymous? I think not! :P
What you really need to do, mom, is learn k3wl d00D sP3aK - Th4T w4y w3 W1Ll n3v3R Kn0w wh0 U R!
(Bah - that is so much work to type like that!)
Anyway, just wanted to add my support and well wishes - glad to hear the treatment is going well so far, and keep that positive attitude!
|Oh, speaking of optimism and pessimism, I thought I'd share this with you...
"The optimist sees the glass as half-full...the pessimist wonders who the hell drank half his water!" - anonymous